Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 22, 2005, 6:20 PM EDT for Effingham County, Georgia; Jasper County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:20 PM EDT (22:20 UTC)
- Expired
- Apr 22, 2005, 7:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 23 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 222220 SVRCHS GAC103-SCC053-222300- /O.NEW.KCHS.SV.W.0038.050422T2220Z-050422T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 620 PM EDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 700 PM EDT * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLYO...OR ABOUT 13 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CLYO AND ROBERTVILLE... TARBORO AND EBENEZER... TILLMAN... GRAHAMVILLE AND RIDGELAND... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3259 8123 3227 8143 3237 8101 3255 8090 $$
2 follow-up statements
000 WWUS52 KCHS 222242 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EDT FRI APR 22 2005 GAC103-SCC053-222300- /O.CON.KCHS.SV.W.0038.000000T0000Z-050422T2300Z/ EFFINGHAM-JASPER- 642 PM EDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR EFFINGHAM AND JASPER COUNTIES... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWITZERLAND...OR ABOUT OVER RIDGELAND...MOVING EAST AT 35 MPH. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3252 8104 3227 8144 3225 8100 3247 8084 $$
000 WWUS52 KCHS 222256 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 656 PM EDT FRI APR 22 2005 GAC103-SCC053-222306- /O.EXP.KCHS.SV.W.0038.000000T0000Z-050422T2300Z/ EFFINGHAM-JASPER- 656 PM EDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM AND JASPER COUNTIES WILL EXPIRE AT 700 PM EDT... AT 653 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3252 8104 3227 8144 3225 8100 3247 8084 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:09 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 22, 6:09 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT FRI APR 22 2005
UPDATED TO INCLUDE SVR TSTM WATCH UNTIL 11 PM EDT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR TSTM WATCH ALL COUNTIES UNTIL 11 PM.
SC...SVR TSTM WATCH ALL COUNTIES UNTIL 11 PM.
LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 9 PM.
MARINE...SVR TSTM WATCH FOR ALL WATERS EXCEPT AMZ374 UNTIL 11 PM.
&&
44/33Hazardous weather outlook, Apr 22, 6:15 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 615 PM EDT FRI APR 22 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 615 PM EDT FRI APR 22 2005 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST FOR LAKE MOULTRIE... ...SEVERE THUNDERSTORM WATCH FOR ALL COUNTIES AND ADJACENT ATLANTIC WATERS UNTIL 11 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING AND AGAIN OVERNIGHT. THE MAIN WEATHER RISKS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. DANGEROUS LIGHTNING WILL ALSO OCCUR. REFER TO THE LATEST SEVERE WEATHER OUTLOOK AND SEVERE THUNDERSTORM WATCH NUMBER 193 THE FOR ADDITIONAL INFORMATION. .LAKE WINDS...SOUTH WINDS OF 20 KNOTS ARE EXPECTED ON LAKE MOULTRIE THROUGH THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM. REFER TO THE LATEST LAKE WIND ADVISORY AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .RIVER FLOODING...MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE LOWER SANTEE NEAR JAMESTOWN THROUGH SATURDAY AND THEN MINOR FLOODING IS EXPECTED THEREAFTER FOR SEVERAL MORE DAYS. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SAVANNAH RIVER INTO EARLY NEXT WEEK. .LAKE WINDS...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 KNOTS ON LAKE MOULTRIE SATURDAY. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .MARINE...FREQUENT GUSTS IN EXCESS OF 34 KNOTS WILL BE POSSIBLE OVER THE SOUTH CAROLINA COASTAL WATERS FROM THE SOUTH SANTEE RIVER TO EDISTO BEACH OUT 20 NM AND FOR THE GEORGIA WATERS FROM SAVANNAH TO THE ALTAMAHA RIVER OUT 20 TO 60 NM SATURDAY NIGHT. A GALE WARNING MAY BE REQUIRED. REFER TO THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING THROUGH SATURDAY MORNING. 33
In the hours before
Special weather statement, Apr 22, 4:43 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 443 PM EDT FRI APR 22 2005 GAZ114-137-222115- LONG-TATTNALL- 443 PM EDT FRI APR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY THROUGH 515 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER LYNN...OR ABOUT 12 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TISON...MENDES...LYNN...FIVE POINTS... GLENNVILLE AND MIDWAY THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.
Special weather statement, Apr 22, 5:00 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 500 PM EDT FRI APR 22 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-230300- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 500 PM EDT FRI APR 22 2005 ...SEVERE WEATHER OUTLOOK... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY THROUGH TONIGHT... A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE EAST TOWARD THE OHIO VALLEY OVERNIGHT DRAGGING A COLD FRONT THROUGH THE SOUTHEAST STATES. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PUSH THROUGH THE AREA AHEAD OF THE FRONT THIS EVENING. INCREASING INSTABILITY AND LOW LEVEL WIND FIELDS MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE. PRIMARY HAZARDS WILL BE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS EXPECTED LATE TONIGHT INTO EARLY SATURDAY MORNING AS THE COLD FRONT PUSHES THROUGH. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR EARLY EVENING. SPOTTERS...EMERGENCY MANAGERS...POLICE AND SHERIFF PERSONNEL...AND THE GENERAL PUBLIC SHOULD REMAIN ALERT TO THE DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION SHOULD ANY WATCHES OR WARNINGS BE ISSUED. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. 44
Special weather statement, Apr 22, 5:02 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 502 PM EDT FRI APR 22 2005 GAZ087-088-099-100-114-115-SCZ040-042-222200- ALLENDALE-BULLOCH-CANDLER-EVANS-HAMPTON-JENKINS-SCREVEN-TATTNALL- 502 PM EDT FRI APR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY... ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 600 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 22 MILES NORTH OF MILLETT TO 22 MILES WEST OF ALINE...MOVING SOUTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...THRIFT...MILLEN... EMMALANE...BUTTS AND FOUR POINTS THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Apr 22, 5:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 N PORTAL 32.57N 81.93W
04/22/2005 BULLOCH GA PUBLIC
TREES AND POWER LINES DOWN. WIND ESTIMATED AT 60 MPH.
&&
PMSpecial weather statement, Apr 22, 5:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT FRI APR 22 2005 GAZ137>140-222245- COASTAL LIBERTY-INLAND LIBERTY-INLAND MCINTOSH-LONG- 552 PM EDT FRI APR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 645 PM EDT... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF LUDOWICI AND 9 MILES SOUTHEAST OF HINESVILLE...MOVING SOUTHEAST AT 30 MPH. THESE CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LUDOWICI...AIMAR...WALTHOURVILLE...ALLENHURST... MCINTOSH...TOWNSEND...SCREVEN FORK...HUXFORD...WARSAW AND LECOUNT THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:36 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 39 min |
| Apr 22, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 53 min |
| Apr 22, 6:53 PM EDT | Special Marine Warning | CHS | 67 min | |
| Apr 22, 7:05 PM EDT | Special Marine Warning | CHS | 55 min | |
| Apr 22, 7:52 PM EDT | Special Marine Warning | CHS | 53 min | |
| Apr 22, 5:54 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 52 min |
| Apr 22, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.